Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

On a nonlinear elliptic boundary value problem


Author: Nguyên Phuong Các
Journal: Proc. Amer. Math. Soc. 50 (1975), 230-236
MSC: Primary 35J65
MathSciNet review: 0369911
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Consider a bounded domain $ G \subset {R^N}(N \geq 1)$ with smooth boundary $ \Gamma $. Let $ L$ be a uniformly elliptic linear differential operator. Let $ \gamma $ and $ \beta $ be two maximal monotone mappings in $ R$. We prove that, when $ \gamma $ satisfies a certain growth condition, given $ f \in {L^2}(G)$ there is $ u \in {H^2}(G)$ such that

$\displaystyle Lu + \gamma (u) \mathrel\backepsilon f\quad {\text{a.}}{\text{e.}... ...\in \beta ({u_{\vert\Gamma }})\quad {\text{a.}}{\text{e.}}{\text{ on }}\Gamma ,$

where $ \partial u/\partial v$ is the conormal derivative associated with $ L$.

References [Enhancements On Off] (What's this?)

  • [1] H. Brézis, Nouveaux théorèmes de régularité pour les problèmes unilatéraux, Publication R. C. P. No 25, Strasbourg, 1971.
  • [2] Haïm Brézis, Monotonicity methods in Hilbert spaces and some applications to nonlinear partial differential equations, Contributions to nonlinear functional analysis (Proc. Sympos., Math. Res. Center, Univ. Wisconsin, Madison, Wis., 1971) Academic Press, New York, 1971, pp. 101–156. MR 0394323
  • [3] Haïm Brézis, Problèmes unilatéraux, J. Math. Pures Appl. (9) 51 (1972), 1–168. MR 0428137
  • [4] F. E. Browder, Problèmes non linéaires, Séminaire de Mathématiques Supérieures, no. 15, (Été, 1965), Les Presses de l'Université de Montréal, Montréal, Québec, 1966. MR 40 #3380.
  • [5] Michael G. Crandall and Amnon Pazy, Semi-groups of nonlinear contractions and dissipative sets, J. Functional Analysis 3 (1969), 376–418. MR 0243383
  • [6] Peter Hess, On nonlinear mappings of monotone type homotopic to odd operators, J. Functional Analysis 11 (1972), 138–167. MR 0350525
  • [7] Peter Hess, On a unilateral problem associated with elliptic operators, Proc. Amer. Math. Soc. 39 (1973), 94–100. MR 0328336, 10.1090/S0002-9939-1973-0328336-7
  • [8] Tosio Kato, Accretive operators and nonlinear evolution equations in Banach spaces., Nonlinear Functional Analysis (Proc. Sympos. Pure Math., Vol. XVIII, Part 1, Chicago, Ill., 1968) Amer. Math. Soc., Providence, R.I., 1970, pp. 138–161. MR 0271782
  • [9] J.-L. Lions, Quelques méthodes de résolution des problèmes aux limites non linéaires, Dunod; Gauthier-Villars, Paris, 1969 (French). MR 0259693
  • [10] Guido Stampacchia, Èquations elliptiques du second ordre à coefficients discontinus, Séminaire de Mathématiques Supérieures, No. 16 (Été, 1965), Les Presses de l’Université de Montréal, Montreal, Que., 1966 (French). MR 0251373

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 35J65

Retrieve articles in all journals with MSC: 35J65


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1975-0369911-5
Keywords: Maximal monotone operators, Yosida approximation, nonlinear elliptic boundary value problem
Article copyright: © Copyright 1975 American Mathematical Society